Dimitris Koukoulopoulos - Université de Montréal - Département de mathématiques et de statistique

My photo

I am a Professor at the Department of Mathematics and Statistics of the University of Montreal, and a member of the Montreal Number Theory Group. I work in analytic number theory with a focus on multiplicative and probabilistic aspects of number theory, the anatomy of integers and permutations, sieve methods, and additive combinatorics.

Prospective students: I am looking for strong M.Sc. and Ph.D. students. Please take a look at my list of publications and, if you think our research interests overlap, send me an e-mail and submit an application.

Updates on my research and other news

Biographical Information



Other affiliations

Research funding

Natural Sciences and Engineering Research Council of Canada

Fonds de Recherche du Québec - Nature et Technologies




Doctoral students

Master's students

Summer undergraduate students

2020Jonah Klein, Simon Lemieux
2016Antoine Giard, Youcef Mokrani
2015Mathieu Nassif, Fabrice Nonez
2013Vincent Girard (joint with M. Lalín), Manuela Piñeros-Rodriguez (joint with M. Hamel)
2012Patrick Da Silva, Suryateja Gavva, Olivier Martin (all joint with A. Granville)
2011Philippe Charron

Postdoctoral fellows (all co-supervised)

Selected invited lectures


Lecture series


Research papers

  1. Irreducibility of random polynomials: general measures (with L. Bary-Soroker and G. Kozma).
    Preprint, 64 pages, submitted for publication.
  2. Equal sums in random sets and the concentration of divisors (with K. Ford and B. Green).
    Preprint, 88 pages, submitted for publication.
  3. A note on the natural density of product sets (with S. Bettin and C. Sanna).
    Bull. London Math. Soc., 6 pages, to appear.
  4. Sieve weights and their smoothings (with A. Granville and J. Maynard).
    Ann. Sci. Éc. Norm. Supér., 85 pages, to appear.
  5. On the Duffin-Schaeffer conjecture (with J. Maynard).
    Ann. of Math., 192 (2020), 251-307. DOI: 10.4007/annals.2020.192.1.5
  6. The structure of multiplicative functions with small partial sums (with K. Soundararajan).
    Discrete Anal., 2020:6, 19 pp. DOI: 10.19086/da.11963
  7. Beyond the LSD method for the partial sums of multiplicative functions (with A. Granville).
    Ramanujan J. 49 (2019), no. 2, 287-319. DOI: 10.1007/s11139-018-0119-3
  8. The frequency and the structure of large character sums (with J. Bober, L. Goldmakher and A. Granville).
    J. Eur. Math. Soc. (JEMS) 20 (2018), no. 7, 1759-1818. DOI: 10.4171/JEMS/799
  9. Sums of Euler products and statistics of elliptic curves (with C. David and E. Smith).
    Math. Ann., 368 (2017), 685-752. DOI: 10.1007/s00208-016-1482-2
  10. Permutations contained in transitive subgroups (with S. Eberhard and K. Ford).
    Discrete Anal., 2016:12, 34 pp. DOI: 10.19086/ da.849
  11. The frequency of elliptic curve groups over prime finite fields (with V. Chandee, C. David and E. Smith).
    Canad. J. Math, 68 (2016), no. 4, 721-761. DOI: 10.4153/CJM-2015-013-1
  12. Best possible densities, as a consequence of Zhang- Maynard-Tao (with A. Granville, D. M. Kane and R. Lemke Oliver).
    Analytic number theory. In honor of Helmut Maier's 60th birthday. pp. 133-144, Springer, Cham, 2015.
  13. Primes in short arithmetic progressions.
    Int. J. Number Theory, 11 (2015), no. 5, 1499-1521. DOI: 10.1142/S1793042115400035
  14. When the sieve works (with A. Granville and K. Matomäki).
    Duke Math. J., 164 (2015), no. 10, 1935-1969. DOI: 10.4064/aa162-3-2
  15. On the concentration of certain additive functions.
    Acta Arith., 162 (2014), no. 3, 223-241. DOI: 10.4064/aa162-3-2
  16. On the number of integers in a generalized multiplication table.
    J. Reine Angew. Math., 689 (2014), 33-99. DOI: 10.1515/crelle-2012-0064
  17. Group structures of elliptic curves over finite fields (with V. Chandee, C. David and E. Smith).
    Int. Math. Res. Not. IMRN, 2013, 15 pages. DOI: 10.1093/imrn/rnt120
  18. On multiplicative functions which are small on average.
    Geom. Funct. Anal., 23 (2013), no. 5, 1569-1630. DOI: 10.1007/s00039-013-0235-6
  19. Pretentious multiplicative functions and the prime number theorem for arithmetic progressions.
    Compos. Math., 149 (2013), no. 7, 1129-1149. DOI: 10.1112/S0010437X12000802
  20. Divisors of shifted primes.
    Int. Math. Res. Not. IMRN, 2010, no. 24, 4585-4627. DOI: 10.1093/imrn/rnq045
  21. Localized factorizations of integers.
    Proc. London Math. Soc. (3), 101 (2010), no. 2, 392-426. DOI: 10.1112/plms/pdp056
  22. A reciprocity theorem for certain hypergeometric series (with B. C. Berndt).
    Proc. Amer. Math. Soc., 137 (2009), 2369-2373. DOI: 10.1090/S0002-9939-09-09777-9


Expository papers

Ph.D. Thesis

Course notes





Address: Université de Montréal, 2920 chemin de la Tour, Pavillon André Aisenstadt, Bureau 4163
Phone: +1 (514) 343-6716

Canada post address

Université de Montréal
CP 6128, Succ. Centre-Ville
H3C 3J7, Montréal, QC, Canada

Courier address

Université de Montréal
2920 chemin de la Tour
Pavillon André Aisenstadt
Département de mathématiques et de statistique
Bureau 5190
H3T 1J4, Montréal, QC , Canada